T Nation

Anxiety When E2 Gets Out of Whack


seem to get anxiety problems when their E2 gets out of whack?

I think mine is creeping back up and seem to be gettting the following symptoms:

  • fluttery/ rapid heart rate
  • foggy head, can't concentrate on anything
  • flushed out face (gets red n' hot)
  • don't deal w/ stress well. Want to crawl into a hole and not see anyone or deal w/ any type of outside stressors

  • these don't all happen at the same time

Blood pressure is normal and labs are sufficient



When e2 elevated it causes a rise in TBG which makes the thyroid less functionable. As thyroid lower this triggers elevated Norephinperine which puts you in a state of heighten response (figh or flight response) There are also may be adrenal imbalances here as well which needs to be ruled out through salivary cortisol profile. Once you understand how the systems integrate it is not hard coming up with the reason why some thing may be occuring.


I thought if a thyroid was hyper-active, that may cause anxiety-related symptoms?


I am hypo-thyroid and take synthroid to combat this.

these episodes seem to be exacerbated by caffeine use. Although cafeine use was never a problem before I stopped using my Adex.


You can be hyper or normal in the blood and low in the tissue from low cortisol or low ferritin levels pooling the thyroid in the blood. Please check adrenals through 4 point cortisol saliva test and ferritin levels.


train51 - have you ever read http://www.stopthethyroidmadness.com/things-we-have-learned/?

they have some great information on thyroid/adrenal conditions. I highly recommend scanning their entire site.

caffeine reaction may imply a electrolyte or cortisol issue.


Why worry about the how and why about your E2 driven dysfunction? It would be better to manage E2 levels and get that issue off of the table.


KS man I agree. I am in the process of getting the E2 taken care of as we speak. Just started my adex a couple days ago. I'm taking 2mg/ day for 3 days to get it knocked down. Would you reccomend longer on the 2mg?

Another part of the problem is my doc gave me the shitty generic thyroid meds which I tried to explain to him make me feel shitty. I basically have to take double the dose to feel normal. So with high E2 and crappy thyroid meds I've ended up w/ a double effect of what hardasnails described in the first response. I am slowly coming out of the fog, but still get spells anxiety spells although less severe adn much shorter.


Thanks purechance, I will check it out. Do you have thyorid issues?


Thanks purechance, I will check it out. Do you have thyorid issues?


Thanks purechance, I will check it out. Do you have thyorid issues?


2mg a day is a freaking huge dose!!!! and I know - I was taking 3mg daily at one point.

have you ever taken Arimidex before? do you know with 100% certainty that you are not one of the few who overresponse to arimidex?

are you taking HCG? HCG can mimic TSH and cause hyperthyroid anxiety symptoms (too large of a dose of HCG did this to me personally)


yep, had highish TSH 2+ and low ft3. took 120mg Armour for awhile, but ran out one day (pretty common with me and my adhd) and I didn't notice a single thing different from being off armour, so I didn't get it refilled. did some research and learned about RT3. Ran some tests and found out that I was over the max.

I first worked on supporting my low cortisol levels by taking 5 mg hydrocortisone and slowly worked up to the 15-20mg range.
then I started on T3 only medication and built up to 30mg daily. now I am keeping my body temps and waiting a couple of months to retest and see where my blood levels are.


yes, I usually stay on a very low maintanence dose of adex (1 mg/wk) and feel pretty good. I will only do this for one more day or so. no hcg.


Have you checked your shbg?
When ever treating thyroid please address adrenals first through 24 hour cortisol saliva.
Using t3 directly works for a small percentage of people. Idenifying why your rt3 is elevated and working to reduce it at the root cause would be the appropriate approach.